Alert archive / New York / Flash Flood Warnings in 2010

Flash Flood Warning 2, NWS Binghamton, NY

January 25, 2010Bradford County, Pennsylvania; Chemung County, Steuben County, New York

NWS Binghamton, NY issued this flash flood warning at Jan 25, 2010, 7:45 AM EST for Bradford County, Pennsylvania; Chemung County, Steuben County, New York. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 25, 2010, 7:45 AM EST (12:45 UTC)
Expired
Jan 25, 2010, 1:45 PM EST
In force
6 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

Counties Chemung County, NY, Steuben County, NY, Bradford County, PA

The radar

The Binghamton radar (KBGM), 64 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 25, 8:00 AM ESTFLASH FLOOD3 S Towanda, PABOTH LANES FLOODED ON ROUTE 220 IN SOUTH TOWANDA.
Jan 25, 8:00 AM ESTFLASH FLOODTroy, PASTREAM OUT OF BANKS AND FLOODING FALL BROOK ROAD.
Jan 25, 11:38 AM ESTFLASH FLOODLe Raysville, PAROUTE 467 FLOODED.
Jan 25, 11:38 AM ESTFLASH FLOODLowman, NYLOWMAN CROSSING IS FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 0.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2010-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2010-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
487 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

343 
WGUS51 KBGM 251245
FFWBGM
NYC015-101-PAC015-251845-
/O.NEW.KBGM.FF.W.0002.100125T1245Z-100125T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
745 AM EST MON JAN 25 2010

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN STEUBEN COUNTY IN CENTRAL NEW YORK...
  CHEMUNG COUNTY IN CENTRAL NEW YORK...
  BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA...

* UNTIL 145 PM EST MONDAY

* AT 742 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA. REPORTS HAVE   
  BEEN RECEIVED AT THE NATIONAL WEATHER SERVICE THAT THE CANTON SEWER
  PLANT WAS BEGINNING TO FLOOD. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CANTON...
  MONROETON...SAYRE...TOWANDA...TROY...WYALUSING...WYSOX...CHEMUNG...
  BIG FLATS...CAMPBELL...CORNING...ELMIRA...HORSEHEADS...PAINTED POST
  AND WEST ELMIRA.

RUNOFF FROM ADDITIONAL HEAVY RAIN COMBINED WITH SNOWMELT OFF THE 
HIGHER MOUNTAINS WILL INCREASE THE FLASH FLOOD THREAT THIS MORNING. 
MANY FLOOD PRONE STREAM AND CREEKS LIKELY WILL FLOOD THIS 
MORNING...ESPECIALLY THOSE ORIGINATING FROM ARMENIA....BARCLAY...AND 
KELLOGG MOUNTAINS AND ALSO FROM MOUNT PISGAH. HEAVY RAIN MOVING 
THROUGH THE ELMIRA CORNING AREAS ALSO WILL CAUSE SIGNIFICANT URBAN 
AND POOR DRAINAGE FLASH FLOODING. THE HEAVIEST RAIN WILL TAPER OFF 
BY LATE MORNING. 

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4228 7727 4227 7697 4229 7687 4207 7655
      4200 7656 4200 7615 4165 7612 4165 7620
      4155 7622 4154 7625 4159 7687 4200 7694
      4200 7716

$$
DJN
2 follow-up statements
983 
WGUS71 KBGM 251526
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1026 AM EST MON JAN 25 2010

NYC015-101-PAC015-251845-
/O.CON.KBGM.FF.W.0002.000000T0000Z-100125T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEUBEN NY-CHEMUNG NY-BRADFORD PA-
1026 AM EST MON JAN 25 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM EST FOR
BRADFORD...CHEMUNG AND SOUTHEASTERN STEUBEN COUNTIES...

AT 1023 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CANTON...
  MONROETON...SAYRE...TOWANDA...TROY...WYALUSING...WYSOX...CHEMUNG...
  BIG FLATS...CAMPBELL...CORNING...ELMIRA...HORSEHEADS...PAINTED POST
  AND WEST ELMIRA.

MODERATE TO HEAVY RAIN WILL CONTINUE UNTIL AROUND 1 PM. FLASH 
FLOODING WILL CONTINUE ALONG SOME STREAMS... CREEKS AND OTHER POOR 
DRAINAGE AREAS. 

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4228 7727 4227 7697 4229 7687 4207 7655
      4200 7656 4200 7615 4165 7612 4165 7620
      4155 7622 4154 7625 4159 7687 4200 7694
      4200 7716

$$

006
301 
WGUS71 KBGM 251744
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1244 PM EST MON JAN 25 2010

NYC015-101-251751-
/O.CAN.KBGM.FF.W.0002.000000T0000Z-100125T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEUBEN NY-CHEMUNG NY-
1244 PM EST MON JAN 25 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CHEMUNG AND
SOUTHEASTERN STEUBEN COUNTIES...

* LOCATIONS WHERE THE WARNING IS CANCELLED INCLUDE BUT ARE NOT
  LIMITED TO BIG FLATS... CORNING... ELMIRA... AND PAINTED POST.
 
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4200 7694 4200 7615 4165 7612 4165 7620
      4155 7622 4154 7625 4159 7687

$$

PAC015-251845-
/O.CON.KBGM.FF.W.0002.000000T0000Z-100125T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRADFORD PA-
1244 PM EST MON JAN 25 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM EST FOR
BRADFORD COUNTY...

AT 1240 PM EST...RAIN WAS TAPERING OFF TO SHOWERS ACROSS BRADFORD  
COUNTY.  HOWEVER... SOME FLOODING CONTINUES AS WATER FROM THIS 
MORNING'S RAIN CONTINUES TO POUR DOWN OFF THE HILLS.  SCATTERED 
SHOWERS WILL CONTINUE THROUGH THIS AFTERNOON... AND TRAVEL WILL 
CONTINUE TO BE IMPACTED BY FLOODING IN SOME AREAS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CANTON...
  MONROETON...SAYRE...TOWANDA...TROY...WYALUSING...WYSOX AND CHEMUNG.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4200 7694 4200 7615 4165 7612 4165 7620
      4155 7622 4154 7625 4159 7687

$$

006

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jan 25, 6:55 AM EST, 50 minutes earlier.

Area forecast discussion, Jan 25, 6:55 AM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
655 AM EST MON JAN 25 2010

.SYNOPSIS...
WIDESPREAD RAIN WILL CONTINUE ACROSS UPSTATE NEW YORK AND NORTHEAST
PENNSYLVANIA TODAY...CLEARING OUT LATE THIS AFTERNOON. A COLD FRONT
WILL SHOVE RAIN EAST OF THE REGION BY EVENING WITH COLD AIR
FILTERING IN TONIGHT. LAKE EFFECT SNOW SHOWERS WILL BE POSSIBLE OVER
FAVORED AREAS OF UPSTATE NEW YORK LATE TONIGHT. A BETTER CHANCE FOR
LAKE SNOWS EXIST OVER NORTHERN ONEIDA COUNTY TUESDAY NIGHT AND
WEDNESDAY...WITH SEVERAL INCHES OF ACCUMULATIONS EXPECTED BY
WEDNESDAY AFTERNOON. MUCH COLDER AIR WILL MOVE IN LATE IN THE WEEK
BEHIND A STRONG COLD FRONT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SYSTEM IS ROTATING THRU UPPER MIDWEST EARLY THIS MRNG. MOISTURE
SURGING NORTH FM GOM HAS OVERSPREAD MOST OF PA AND IS HEADED TWD
CWA. INITIAL SLUG OF RAIN FELL EARLIER THIS EVNG WITH HOLE IN RAIN
SHIELD PAST 3 HRS. THIS SHUD BEGIN TO FILL IN OVER NEXT COUPLE OF
HRS WITH MODERATE TO OCNLY HVY RAIN THRU THE MRNG HRS.

HEAVIEST PCPN LOOKS TO FALL BTWN 12Z-18Z AS UL JET STRUCTURE LOOKS
TO BCM A LITTLE MORE COUPLED...LEADING TO INCRSD LIFT. UL SPEED MAX
NOSING THRU DEEP SOUTH WILL MV INTO CENTRAL APPS THIS MRNG AS
ANOTHER SPEED MAX LIFTS INTO CANADA. THIS PLACES FA IN FAVORABLE
LOCATION FOR INCRSG UL DIVERGENCE...LKLY LEADING TO INCRS IN QPF
AMNTS AND BEST CHC FOR HVY RAIN FM MID-MRNG INTO THE EARLY AFTN.
OVERALL QPF AMNTS STILL LOOK TO RANGE FM 1.00-1.50 INCHES WIDESPREAD
OVR CWA. ISOLD AMNTS APPCHG 2.50 INCHES POSSIBLE OVR HIGHER TERRAIN
IN THE SOUTH AND EAST.

AS FOR THUNDER CHCS...BUFKIT/00Z GUIDANCE STILL INDICATING SOME
ELEVATED INSTABILITY OVRNGT AND THRU THE MRNG HRS. SHOWALTER INDICES
DROP CLOSE TO 0C ACRS THE FAR SOUTHEAST IN THE MRNG. WITH DWPTS
INCRSG TO NR 50F...BETTER LIFT AND SOME MINOR INSTABILITY...WILL
CONTINUE MENTION OF ISOLD THUNDER ACRS THE SOUTHEAST THIS MRNG. HV
TRIMMED AREA A TAD WITH BEST CHCS FM SCRANTON/WILKES-BARRE TO
MONTICELLO AND SOUTH.

TEMP AND TD NOT BEHAVING AT ALL TONIGHT. MOISTURE AND WARM AIR ARE
SURGING NORTHWARD INTO CWA WITH 50S DWPT NOW STREAMING UP INTO
TOWANDA AND THRU WRN PART OF CWA. EXPECT THESE WL CONTINUE WORKING
NORTHWARD THIS MRNG...AS WILL WARMING TEMPS. TEMPS WILL CONTINUE TO
RISE THRU DAYBREAK AND INTO THE AFTN...WITH MANY PLACES RISING INTO
THE MID-50S. NOT OUT OF THE QUESTION THAT LOCATIONS IN THE LK PLAIN
AND ALSO INTO NEPA WILL SEE MAX TEMPS APPCHG THE 60 DEGREE MARK.
HWVR...RAIN/CLDS WILL PREVENT THIS FM HAPPENING OVR MOST LOCATIONS
TODAY.

CONT/D 100 POPS THRU 18Z TODAY AS 00Z GUIDANCE HAS SLOWED DOWN
EASTWARD MVMNT TO PCPN. THIS LINES UP WELL WITH CURRENT CONDS AND
GIVEN LATEST SOLNS...EXPECT THAT RAIN WILL LINGER INTO THE EARLY
AFTN. THUS HV INCRSD POPS THRU THE NEAR TERM WITH DCRS FM WEST TO
EAST AFT 21Z TODAY.

AS FOR WINDS...NAM/RUC BUFKIT STILL INDICATING LLJ STRENGTHENING TO
NR 60KTS VRY EARLY THIS MRNG AND STRONG WINDS THRU 16Z THIS AFTN BFR
DROPPING RAPIDLY BHND FRONTAL BNDRY. STRONG INVERSION WILL PREVENT
THESE WINDS FM MIXING DOWN OTHER THAN RIGHT ALONG CDFNT AS IT BLOWS
THRU THE AREA THIS AFTN. CANNOT RULE OUT SOME GUSTS ABV 40MPH ACRS
THE HIGHEST TERRAIN OF THE WRN CATS/POCONOS EARLY IN THE PD BUT NO
WIDESPREAD STRONG/DAMAGING WIND GUSTS ARE EXPECTED.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
FRONT MVS INTO ERN NY/NEW ENGLAND TONIGHT WITH SW FLOW AND COLDER
TEMPS BHND IT. FLOW WL GNRLY RANGE FM 240-260 DEGREES KEEPING ANY
SIGNIFICANT LK EFFECT PCPN WELL NORTH OF THE CWA THRU AT LEAST 06Z
AND POSSIBLY LONGER. CANNOT RULE OUT SOME LINGERING CHC POPS EARLY
TONIGHT BUT BEST CHC FOR PCPN WILL BE AFT 06Z AS FLOW GOES A LITTLE
MORE WRLY. NO RESPONSE EXPECTED FM LK ONTARIO ACRS FA TONIGHT BUT
EXPECT SOME LK EFFECT SNOW SHOWERS TO CREEP INTO FINGER LKS FM LK
ERIE. TEMPS ALOFT PLUMMET BHND CDFNT SO MOST OF THE PCPN WILL FLKLY
BE FROZEN WITH ONLY A QUICK RA/SN MIX THIS EVNG...IF PCPN EVEN
OCCURS.

NOT REAL ENTHUSED FOR SNOW CHCS DRG THE DAY TUESDAY AS FLOW RMNS OUT
OF THE SW. MAIN HOPE OF SNOW WILL BE ACRS THE LK PLAIN DUE TO BAND
FM LK ERIE. HWVR THIS WILL BE MARGINAL AT BEST. LK INSTABILITY WILL
BE MARGINAL WITH INVERSION HGT BTWN H8-750MB AND DELTA T/S AROUND
11C. NOT QUITE ENUF FOR WIDESPREAD PCPN BUT ENUF FOR SCTD SNOW
SHOWERS...ASSUMING LK SNOW CAN PENETRATE THIS FAR INLAND. OVERALL
EXPECTING ONLY AN INCH OR SO OF SNOW DRG THE DAY. DEPENDING ON HOW
MUCH WINDS CAN VEER TO THE WEST...MAY SEE 1-2 INCHES ACRS NRN ONEIDA
CNTY DRG THE DAY. PLAN TO KEEP CHC IN FOR GOOD PART OF NY CNTYS AS
H5 TROF SWINGS THRU.

FLOW TURNS WRLY TUE NIGHT IN ASSOC WITH SFC TROF SLIDING THRU. THIS
WL LKLY SHOVE LK SNOWS INTO NRN ONEIDA CNTY WITH FLOW FM 270-280
DEGREES EXPECTED. WILL BUMP POPS TO LKLY-CATEGORICAL FOR AREAS NORTH
OF THE THRUWAY TOMORROW NGT AND INTO WEDNESDAY AFTN BFR SHIFTING
BACK TO THE NORTH AS WINDS BACK AHD OF NEXT SYSTEM. SNOW ACCUM/S ON
THE ORDER OF 3-5 INCHES EXPECTED ACRS NRN ONEIDA CNTY DRG THE PD.
WILL HIGHLIGHT POTENTIAL FOR LK SNOWS IN HWO BUT WILL HOLD OFF ON
ANY HEADLINES AT THIS TIME...CONSIDERING ONGOING FLOOD CONCERNS.

WILL SEE INCRS IN CLDS FM NEXT SYSTEM BY THE TIME LK CLDS MV OUT WED
NGT. WK CLIPPER TYPE SYSTEM WILL SPREAD LIGHT SNOW INTO FA WED
NGT...WITH LIGHT ACCUMS EXPECTED GNRLY RMNG BLO ONE INCH.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
GOOD SHOT AT WIDESPREAD LIGHT SNOW AT THE START OF THE EXTENDED ON
THURSDAY WITH BOTH THE EURO AND GFS TRACKING A WEAK SURFACE LOW
NORTH OF LAKE ONTARIO DURING THE DAY. QPF AMOUNTS ARE ONLY AROUND A
TENTH OF AN INCH SO NOTHING SIGNIFICANT IS EXPECTED. THE BIGGER STORY
WILL BE THE AIRMASS BEHIND THE SYSTEM AS 850S DROP TO -22 BY 12Z
FRIDAY MORNING. WITH A NORTHWEST FLOW OF AIR THURSDAY NIGHT THROUGH
FRIDAY...SOME LAKE EFFECT SNOW IS POSSIBLE. THE MAIN INHIBITING
FACTOR AGAINST ANYTHING SIGNIFICANT WILL BE A VERY DRY AIRMASS IN
PLACE. HIGHEST POPS WILL BE FROM NEAR THE SYRACUSE AREA WEST THROUGH
THE NORTHERN FINGER LAKES WHERE WE STAND THE BEST CHANCE OF
MOISTENING THE COLUMN WITH HELP FROM LAKE ONTARIO. ELSEWHERE LAKE
EFFECT ACTIVITY IS EXPECTED TO BE VERY SCATTERED IF NOT TOTALLY
NON-EXISTENT DUE TO THE VERY DRY BOUNDARY LAYER.

AS FAR AS TEMPS GO...SOME AREAS MAY SEE HIGHS FRIDAY 40S DEGREES
COOLER THAN WHAT WE ARE EXPECTING TODAY! H925 TEMPS RANGE FROM -17C
NORTH TO -13C FAR SOUTH FRIDAY...SUPPORTING HIGHS GENERALLY IN THE
TEENS EXCEPT LOWER 20S IN THE WYOMING VALLEY OF NEPA.

BY SATURDAY HIGH PRESSURE WILL BUILD OVERHEAD. ANY LINGERING LAKE
EFFECT ACTIVITY WILL DIMINISH WHILE SHIFTING NORTH AS WINDS BACK
TOWARD THE SOUTHWEST. SFC LOW OFF THE MID ATLANTIC COAST SHOULD STAY
FAR ENOUGH OFF THE COAST TO NOT HAVE AN IMPACT ON OUR AREA. THE
EXCEPTION MAY BE ACROSS NEPA. I KEPT A LOW CHANCE FOR SNOW IN THIS
AREA TO ACCOUNT FOR THE UNCERTAINTY THIS FAR OUT. NEXT SHOT AT SNOW
COMES WITH A TROF SUNDAY AFTERNOON...ESPECIALLY ACROSS THE FAR
NORTH. 925S REMAIN IN THE TEENS BELOW ZERO...WITH SURFACE TEMPS
GENERALLY IN THE LOWER TO MIDDLE 20S.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
MVFR CIGS/VSBYS LIKELY TO CONTINUE AT KITH/KELM/KBGM/KAVP IN HEAVIER AREAS OF
RAIN THROUGH MID MORNING. FARTHER NORTH HEAVIER RAIN NOT EXPECTED
TO ARRIVE UNTIL AFTER 14Z. LOWEST CIGS MAY ACTUALLY OCCUR BETWEEN
18Z AND 21Z AS THE HEAVIEST RAIN PULLS EAST AND OUR WINDS VEER
INTO THE WEST-SOUTHWEST. LOW END MVFG CIGS POSSIBLE DURING THIS TIME.

CORE OF THE STRONGEST WINDS ARE NOW MOVING OVERHEAD AND WILL PULL
EAST BY 16Z. VAD WIND PROFILES AT KBGM/KTYX/KCXX SHOW WINDS AROUND
2KFT OF 40 KTS OR GREATER. WILL CONTINUE LLWS AT ALL SITES TO
ACCOUNT FOR THIS. AT THE SURFACE SUSTAINED WINDS BETWEEN 20 AND 30
KTS WITH GUSTS TO NEAR 40 KTS ARE LIKELY THROUGH 15Z. AFTER THAT
TIME WINDS WILL DROP TO AROUND 10 KTS AND VEER INTO THE WEST-SOUTHWEST.

OUTLOOK...

TONIGHT AND TUESDAY...MVFR CIG SNOW SHOWERS.

WEDNESDAY...VFR PA. MVFR SNOW SHOWERS PSBL NY.

THURSDAY...MVFR CIGS AND SNOW SHOWERS.

FRIDAY...POSSIBLE MVFR IN SCATTERED SNOW SHOWERS.

SATURDAY...VFR.

&&

.HYDROLOGY...
VERY SLOW RISE BEGINNING TO BE SEEN ON AREA RIVERS EARLY THIS
MORNING. RISES WILL LIKELY TAKE OFF THIS MORNING AS MODERATE TO
LOCALLY HEAVY RAINFALL CONTINUES ACROSS THE REGION...RESULTING IN
WIDESPREAD QPF AMNTS OF 1-1.50 INCHES ACROSS ALL BASINS. LOCALLY
2-2.50 INCHES POSSIBLE ACROSS DELAWARE BASIN BEFORE RAIN FINALLY
ENDS THIS AFTERNOON.

THIS AMOUNT OF QPF COUPLED WITH SNOWMELT WILL BRING MANY SITES
NEAR TO ABOVE FLOOD STAGE THIS AFTERNOON AND CRESTING TUESDAY.
ADDITIONAL FLOOD WARNINGS MAY BE REQUIRED AS CERTAINTY
BECOMES BETTER ESTABLISHED AND RAINFALL AMNTS GET TALLIED THRU THE
COURSE OF THE MRNG.

FLASH FLOOD/ICE JAM CONCERNS MAINLY THIS MORNING...COINCIDING WITH
THE HEAVIEST RAIN RATES/WARMEST TEMPERATURES.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH THIS EVENING FOR PAZ038>040-043-044-047-
     048-072.
NY...FLOOD WATCH THROUGH THIS EVENING FOR NYZ009-015>018-022>025-
     036-037-044>046-055>057-062.

&&

SYNOPSIS...PVN
NEAR TERM...PVN
SHORT TERM...PVN
LONG TERM...HEDEN
AVIATION...HEDEN
HYDROLOGY...
Hazardous weather outlook, Jan 25, 4:09 AM EST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
409 AM EST MON JAN 25 2010

NYZ015>018-022>025-036-260915-
YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG-
TOMPKINS-MADISON-
409 AM EST MON JAN 25 2010

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

IN ADDITION TO FLOODING CONCERNS...STRONG GUSTY WINDS ARE POSSIBLE
OVER THE HIGHER TERRAIN. ABOVE 1500 FEET WIND GUSTS MAY TOP 35 TO 40
MPH FOR A TIME THIS MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SPOTTERS ARE
ENCOURAGED TO FORWARD RAINFALL REPORTS TO THE NATIONAL WEATHER
SERVICE IN BINGHAMTON.

NYZ044>046-055>057-062-PAZ038>040-043-044-047-048-072-260915-
CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
409 AM EST MON JAN 25 2010

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

IN ADDITION TO FLOODING CONCERNS...STRONG GUSTY WINDS ARE POSSIBLE
OVER THE HIGHER TERRAIN. ABOVE 1800 FEET WIND GUSTS MAY TOP 40 MPH
FOR A TIME THIS MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SPOTTERS ARE
ENCOURAGED TO FORWARD RAINFALL REPORTS TO THE NATIONAL WEATHER
SERVICE IN BINGHAMTON.

NYZ009-037-260915-
NORTHERN ONEIDA-SOUTHERN ONEIDA-
409 AM EST MON JAN 25 2010

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

IN ADDITION TO FLOODING CONCERNS...STRONG GUSTY WINDS ARE POSSIBLE
OVER THE HIGHER TERRAIN. ABOVE 1800 FEET WIND GUSTS MAY TOP 40 MPH
FOR A TIME THIS MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

COLDER AIR WILL MOVE INTO THE REGION ON TUESDAY WITH WESTERLY FLOW
SETTING UP TUESDAY NIGHT INTO WEDNESDAY...RESULTING IN LAKE EFFECT
SNOW. SNOWFALL ACCUMULATIONS OF 3 TO 5 INCHES WILL BE POSSIBLE
ACROSS THE TUG HILL PLATEAU BY WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SPOTTERS ARE
ENCOURAGED TO FORWARD RAINFALL REPORTS TO THE NATIONAL WEATHER
SERVICE IN BINGHAMTON.

PN

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 6:19 AM ESTAreal Flood AdvisoryBGMBradford, Lackawanna, Luzerne, Wayne, Wyoming3 hr
Jan 25, 7:27 AM ESTAreal Flood AdvisoryBGMSusquehanna, Wayne3 hr
Jan 25, 8:09 AM ESTFlash Flood WarningBGMWyoming6 hr
Jan 25, 8:45 AM ESTRiver Flood WarningBGMBradford10 hr
Jan 25, 9:20 AM ESTFlash Flood WarningBGMBradford, Susquehanna, Wyoming6 hr
Jan 25, 9:20 AM ESTRiver Flood WarningBGMSusquehanna30 hr
Jan 25, 9:20 AM ESTRiver Flood WarningBGMBradford37 hr
Jan 25, 9:20 AM ESTRiver Flood WarningBGMWyoming42 hr
Jan 25, 9:20 AM ESTRiver Flood WarningBGMLuzerne49 hr
Jan 25, 9:58 AM ESTFlash Flood WarningBGMSusquehanna, Wyoming6 hr
Jan 25, 10:44 AM ESTFlash Flood WarningBGMWayne5 hr
Jan 25, 11:38 AM ESTAreal Flood AdvisoryBGMLackawanna, Pike, Wayne3 hr
Jan 25, 12:13 PM ESTFlash Flood WarningBGMWayne4 hr
Jan 25, 1:59 PM ESTAreal Flood WarningBGMBradford61 min
Jan 25, 3:14 PM ESTAreal Flood WarningBGMWyoming2 hr
Jan 25, 5:03 AM ESTAreal Flood AdvisoryBGMSteuben3 hr
Jan 25, 6:42 AM ESTFlash Flood WarningBGMSteuben6 hr
Jan 25, 9:03 AM ESTFlash Flood WarningBGMChemung, Schuyler, Steuben, Yates4 hr
Jan 25, 9:20 AM ESTRiver Flood WarningBGMBroome, Tioga37 hr
Jan 25, 2:51 PM ESTRiver Flood WarningBGMChemung13 hr
Jan 25, 3:53 PM ESTRiver Flood WarningBGMDelaware, Sullivan12 hr
Jan 25, 6:35 PM ESTAreal Flood WarningBGMDelaware10 hr

Nearby

Flash Flood Warnings in New York, 2010Flash Flood Warnings in Pennsylvania, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.